Adverse drug reactions in the elderly of Matanzas, Cuba 2014-2019

Authors

  • Leidy Santos Muñoz Universidad de Ciencias Medicas image/svg+xml
    • Ana Julia Garcia-Milian Health Corporation of the Maresme and the Jungle. , Corporación de Salud del Maresma y la Selva. https://orcid.org/0000-0002-2420-2956
      • Anmy Linares Morera University Hospital “Faustino Pérez”. , Hospital Universitario “Faustino Pérez”. Matanzas
        • Joan Javier Vidal Casal University Hospital “Faustino Pérez”. killings , Hospital Universitario “Faustino Pérez”. Matanzas

          DOI:

          https://doi.org/10.19136/hs.a22n1.4996

          Abstract

          Objective: To characterize suspected adverse drug reactions that
          occurred in older adults in Matanzas, from 2014 to 2019.
          Materials and methods: Pharmacovigilance (FV) case series study.
          The database of reports of suspected adverse drug reactions of the
          Provincial Pharmacovigilance Coordinating Unit, between 2014 and
          2019, was reviewed.
          Results: A total of 1926 reports of adverse drug reactions in the elderly
          were evaluated, representing 24, 3% of the total. Women (56.7%) and
          the age group between 60 and 69 years (51.4%) predominated. Skin rash
          prevailed (13.4%). Antimicrobials and non-steroidal anti-inflammatory
          drugs were the ones most associated with ADRs in the skin, as well as
          in the digestive system. Cough was related to captopril. Adverse drug
          reactions of low frequency (55.2%), moderate (83.8%) and probable
          (77.1%) prevailed according to immutability.
          Conclusions: The safety profile in the elderly in the province
          of Matanzas shows a predominance of frequent, moderate and
          probable adverse reactions in women aged between 60 and 69 years.
          Antimicrobials, angiotensin-converting enzyme inhibitors and nonsteroidal
          anti-inflammatory drugs were the drugs most reported by
          doctors and pharmacists, producing symptoms at the level of the
          digestive system and the skin.
          Keywords: Pharmacovigilance, Adverse reactions, Elderly

          Downloads

          Download data is not yet available.

          Published

          2022-12-16

          Issue

          Section

          Research article

          How to Cite

          Santos Muñoz, L. ., Garcia-Milian, A. J., Linares Morera, A. ., & Vidal Casal, J. J. . (2022). Adverse drug reactions in the elderly of Matanzas, Cuba 2014-2019. Horizonte Sanitario, 22(1), 83-88. https://doi.org/10.19136/hs.a22n1.4996

          Most read articles by the same author(s)

          > >>